Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 13, NWS Billings, MT
NWS Billings, MT issued this high wind warning at Nov 3, 2007, 5:05 AM MDT for 5 counties in Montana. It took effect at Nov 3, 2007, 9:00 PM MDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 3, 2007, 5:05 AM MDT (11:05 UTC)
- In effect from
- Nov 3, 2007, 9:00 PM MDT
- Expired
- Nov 4, 2007, 11:00 AM MST
- In force
- 15 hr
- Issued by
- NWS Billings, MT
Counties Golden Valley County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 91 km from the middle of the area, began a volume at 11:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 4, 8:15 AM MST | NON-TSTM WND GST 85 | 5 Sw Nye, MT | WIND GUSTING TO ESTIMATED 85 MPH CAUSING POWER OUTAGE AT STILLWATER MINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5178 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBYZ 031105 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 505 AM MDT SAT NOV 3 2007 .A STORM SYSTEM WILL PUSH ACROSS SOUTHERN CANADA TONIGHT AND WILL MOVE INTO NORTHEAST MONTANA ON SUNDAY. THIS SYSTEM WILL COMBINE WITH HIGH PRESSURE OVER SOUTHERN IDAHO AND WESTERN WYOMING TO CREATE VERY STRONG WINDS TONIGHT THROUGH SUNDAY MORNING. MTZ065-032315- /O.UPG.KBYZ.HW.A.0009.071104T0000Z-071104T1800Z/ /O.NEW.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 505 AM MDT SAT NOV 3 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS AT 20 TO 35 MPH WILL BE OVER THE AREA TODAY. THESE WINDS WILL INCREASE THIS EVENING TO 35 TO 55 MPH WITH GUSTS TO 75 MPH. THE VERY STRONG WINDS WILL CONTINUE INTO SUNDAY MORNING BEFORE DECREASING SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. BE PREPARED FOR STRONG CROSSWINDS ALONG INTERSTATE 90 IF TRAVELING IN THIS AREA. $$ MTZ066-032315- /O.UPG.KBYZ.HW.A.0009.071104T0000Z-071104T1800Z/ /O.NEW.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 505 AM MDT SAT NOV 3 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS AT 15 TO 30 MPH WILL BE OVER THE AREA TODAY. THESE WINDS WILL INCREASE TO 35 TO 55 MPH THIS EVENING WITH GUSTS TO 75 MPH ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS. THE STRONGEST WINDS ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE...WITH SLIGHTLY LIGHTER WINDS EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE VERY STRONG WINDS WILL CONTINUE SUNDAY MORNING AND DECREASE SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ MTZ028-063-032315- /O.UPG.KBYZ.HW.A.0009.071104T0000Z-071104T1800Z/ /O.NEW.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 505 AM MDT SAT NOV 3 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 30 TO 45 MPH THIS EVENING WITH GUSTS TO 60 MPH. THESE VERY STRONG WINDS WILL CONTINUE INTO SUNDAY MORNING AND DECREASE SUNDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ ARTHUR
3 follow-up statements
000 WWUS75 KBYZ 032138 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 338 PM MDT SAT NOV 3 2007 MTZ065-041200- /O.CON.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 338 PM MDT SAT NOV 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THROUGH THIS EVENING AND ARE EXPECTED TO RANGE FROM 35 TO 45 MPH WITH GUSTS TO 65 MPH POSSIBLE AT TIMES. THESE STRONG WINDS WILL BEGIN TO WEAKEN LATE SUNDAY MORNING AND RANGE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH BY EARLY SUNDAY AFTERNOON. IF YOU WILL BE DRIVING A HIGH PROFILE VEHICLE ALONG INTERSTATE 90 THROUGH LIVINGSTON YOU MAY WANT TO DELAY YOU TRAVEL UNTIL SUNDAY AFTERNOON WHEN WINDS WILL BE SOMEWHAT WEAKER. $$ MTZ066-041200- /O.CON.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 338 PM MDT SAT NOV 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY. SOUTHWEST WINDS WILL INCREASE IN STRENGTH ALONG THE STILLWATER RIVER AND WEST ROSEBUD CREEK VALLEYS THROUGH THIS EVENING. WINDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE TONIGHT THROUGH SUNDAY MORNING. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS WILL BEGIN TO DECREASE SUNDAY MORNING AND BY SUNDAY AFTERNOON SHOULD RANGE FROM 25 TO 35 MPH. $$ MTZ028-063-041200- /O.CON.KBYZ.HW.W.0013.071104T0300Z-071104T1800Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 338 PM MDT SAT NOV 3 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM MDT THIS EVENING TO 11 AM MST SUNDAY. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE TONIGHT THROUGH SUNDAY MORNING...BEFORE WEAKENING SUNDAY AFTERNOON. THE STRONGEST WINDS WILL BE NORTH OF HARLOWTON TO JUDITH GAP. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHILE TRAVELING IN THIS AREA TONIGHT THROUGH SUNDAY MORNING. $$ MTZ031>033-037-041200- /O.NEW.KBYZ.HW.A.0010.071104T1800Z-071105T0300Z/ NORTHERN ROSEBUD-CUSTER-FALLON-CARTER- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BAKER...EKALAKA 338 PM MDT SAT NOV 3 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. A COLD FRONT MOVING THROUGH THE AREA WILL USHER IN STRONG AND GUSTY WINDS FOR SUNDAY AFTERNOON AND EVENING. NORTHWEST WINDS COULD BE SUSTAINED AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH POSSIBLE. THE WINDS WILL DECREASE SUNDAY NIGHT. A HIGH WIND WATCH MEANS THE POTENTIAL OF SUSTAINED WINDS OVER 40 MPH...OR GUSTS OF 58 MPH OR STRONGER EXISTS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. $$
000 WWUS75 KBYZ 041048 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 348 AM MST SUN NOV 4 2007 .LOW PRESSURE WILL MOVE FROM NORTHEAST MONTANA INTO NORTH DAKOTA THIS MORNING. THIS SYSTEM WILL COMBINE WITH HIGH PRESSURE OVER SOUTHERN IDAHO AND WESTERN WYOMING TO BRING STRONG WINDS TO THE AREA THIS MORNING. MTZ031>033-037-041200- /O.CAN.KBYZ.HW.A.0010.071104T1800Z-071105T0300Z/ NORTHERN ROSEBUD-CUSTER-FALLON-CARTER- INCLUDING THE CITIES OF...COLSTRIP...FORSYTH...MILES CITY... BAKER...EKALAKA 348 AM MST SUN NOV 4 2007 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE HIGH WIND WATCH. SOUTHWEST WINDS AT 15 TO 25 IN THE MORNING WILL INCREASE TO WEST AT 20 TO 35 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. THE WINDY CONDITIONS WILL CONTINUE THIS EVENING AND SUBSIDE OVERNIGHT. WHILE IT WILL BE WINDY THROUGH THIS EVENING...WIND SPEEDS ARE NOT EXPECTED TO MEET HIGH WIND CRITERIA. THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ MTZ065-041800- /O.CON.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/ LIVINGSTON AREA- INCLUDING THE CITY OF...LIVINGSTON 348 AM MST SUN NOV 4 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SOUTHWEST WINDS AT 35 TO 55 MPH WITH GUSTS TO NEAR 75 MPH WILL OCCUR THIS MORNING. THE WINDS WILL THEN BECOME WEST THIS AFTERNOON AND DECREASE TO 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. TRAVELERS ALONG INTERSTATE 90 SHOULD BE PREPARED FOR STRONG CROSSWINDS IN THE LIVINGSTON AREA. $$ MTZ066-041800- /O.CON.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/ BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...FISHTAIL...MCLEOD 348 AM MST SUN NOV 4 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO 75 MPH ARE EXPECTED FROM NYE TO THE STILLWATER MINE SOUTH OF NYE. SLIGHTLY LIGHTER WINDS ARE EXPECTED ALONG WEST ROSEBUD CREEK SOUTH OF FIDDLER CREEK ROAD. THE WINDS WILL BECOME WEST THIS AFTERNOON AND DECREASE TO 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. USE CAUTION AND BE PREPARED FOR STRONG WINDS IF YOU WILL BE IN THE UPPER STILLWATER RIVER VALLEY THIS MORNING. $$ MTZ028-063-041800- /O.CON.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/ SOUTHERN WHEATLAND-JUDITH GAP- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP 348 AM MST SUN NOV 4 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 55 MPH WILL OCCUR THIS MORNING. THE WINDS WILL DECREASE TO 15 TO 30 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$ ARTHUR
000 WWUS75 KBYZ 041803 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1103 AM MST SUN NOV 4 2007 MTZ028-063-065-066-041915- /O.EXP.KBYZ.HW.W.0013.000000T0000Z-071104T1800Z/ SOUTHERN WHEATLAND-JUDITH GAP-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...JUDITH GAP...LIVINGSTON... FISHTAIL...MCLEOD 1103 AM MST SUN NOV 4 2007 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. STRONG WESTERLY WINDS WILL CONTINUE AT TIMES FROM 25 TO 35 MPH WITH SOME STRONGER GUSTS...BUT SHOULD LEVEL OFF OR TREND GRADUALLY LOWER THIS AFTERNOON. THEREFORE THE HIGH WIND WARNING WAS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this high wind warning went out at Nov 3, 4:35 AM MDT, 30 minutes earlier.
Area forecast discussion, Nov 3, 4:35 AM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
435 AM MDT SAT NOV 3 2007
.SHORT TERM...VALID FOR TDY AND SUN...
WINDY PERIOD COMING UP FOR PORTIONS OF THE FORECAST AREA...AND
COLD FRONTAL PASSAGE EXPECTED SUNDAY. THE MODELS WERE SIMILAR WITH
OVERALL PATTERN THROUGH SUN NIGHT. FOR THIS MORNING...SHORTWAVE
MOVING SE OUT OF ALBERTA WILL BRING SOME LIFT AND MID LEVEL
MOISTURE TO THE NE ZONES. A FEW ECHOES ASSOCIATED WITH THIS WAVE
HAD DEVELOPED OVER NE MT EARLY THIS MORNING. LOW LEVELS VERY DRY
THIS MORNING WITH DEWPOINTS IN TEENS SO WOULD NOT EXPECT ANY MORE
THAN A SPRINKLE OR FLURRY AND HAVE ADDED THIS POSSIBILITY TO THE
NE ZONES THROUGH 18Z. LEE TROUGH DEEPENED OVER THE AREA LAST NIGHT BUT
WINDS AT KLVM HAVE STAYED BELOW ADVISORY CRITERIA DUE TO NW TO SE
ORIENTED SURFACE PRESSURE PATTERN. PRESSURE FALLS WERE EXITING THE
REGION AT 09Z.
AFTER THE WAVE EXITS E MT THIS MORNING...WILL HAVE FLAT DRY NW
FLOW OVER THE REGION THROUGH TONIGHT. MODELS INDICATED THAT 30-40
KT 850 MB JET WILL MOVE OVER E ZONES TODAY...SO EXPECT WINDY
CONDITIONS THERE. WARM DAY STILL ON TAP. HIGH TEMPS WERE IN GOOD
SHAPE BASED ON MIXING DOWN FROM NEAR 700 MB.
135 KT UPPER JET OFF BC COAST WILL REMAIN N OF THE AREA TODAY BUT
BEGIN TO SINK S TONIGHT. A COLD FRONT OVER BC TODAY WAS ALSO
FORECAST TO PUSH S TO MT/CANADIAN BORDER BY 12Z SUN ACCOMPANIED BY
A STRONG SHORTWAVE. LOW PRESSURE ALONG THE FRONT COMBINED WITH
HIGH PRESSURE OVER SE ID/W WY WILL SET UP ANOTHER FAVORABLE
PRESSURE GRADIENT FOR STRONG WINDS IN GAP FLOW AREAS TONIGHT. BY
06Z TONIGHT...50-60 700 MB JET WAS FORECAST TO MOVE OVER WESTERN
ZONES. MODEL SOUNDINGS INDICATED THAT THESE STRONG WINDS WILL
EXTEND DOWN QUITE LOW IN THE ATMOSPHERE...BELOW THE NIGHTTIME
INVERSION. AS A RESULT...HIGH WIND POTENTIAL WILL EXTEND TO
WHEATLAND AND JUDITH GAP AREAS. CHECKED SWEET GRASS COUNTY FOR
WIND POTENTIAL BUT MODELS HAD DIFFERING SOLUTIONS WITH THE WINDS
THERE SO WILL NOT HAVE A HIGHLIGHT. WILL UPGRADE HIGH WIND WATCH
TO A WARNING AND WILL BEGIN WARNING AT 03Z...AS WINDS LOOKED LIKE
THEY WOULD HOLD OFF TIL AFTER 00Z TONIGHT. MIN TEMPS LOOKED FINE
WITH VALUES ABOVE GUIDANCE IN WINDY AREAS.
NEXT FORECAST CHALLENGE WILL BE TIMING THE SUNDAY COLD FRONT
THROUGH THE AREA. FRONTS OFTEN COME THROUGH THE AREA FASTER THAN
MODELS PREDICT...OR THEY COME THROUGH AS TWO SEPARATE FRONTS. THE
MODELS WERE IN VERY GOOD AGREEMENT IN BRINGING THE FRONT S TO JUST
N OF THE FORECAST AREA BY 18Z THEN THROUGH MUCH OF THE REGION BY
00Z MON. GOING FORECAST REFLECTED THIS TIMING...BUT VERY COLD AIR
N OF BOUNDARY COULD CONTRIBUTE TO FASTER FRONTAL MOVEMENT. WILL
NOT CHANGE TIMING BUT WILL NEED TO WATCH SYSTEM FOR SIGNS OF
FASTER MOVEMENT. MORNING POPS NW STILL LOOKED GOOD BASED ON TRACK
OF FRONTOGENESIS AND DEEP RH. INCREASED POPS A BIT ACROSS THE N
FOR THE AFTERNOON AS SOME 850-700 MB FRONTOGENESIS AND RH COME
TOGETHER OVER THIS AREA. ALSO EXPANDED LOW POPS FURTHER SW AND S INTO
FOOTHILLS AND SHERIDAN COUNTY TO REFLECT A POSSIBLE FASTER FRONT.
LOWERED HIGH TEMPS ACROSS THE N AND RAISED THEM OVER THE S TO
COINCIDE WITH THE MODEL/S FRONTAL TIMING. KEPT THE HIGH WIND
WARNING GOING UNTIL 18Z WHEN INVERSION SHOULD BREAK AND STRONG
WINDS ALOFT WILL MOVE E. THERE WAS THE POSSIBILITY THAT STRONG
WINDS COULD MIX TO THE SURFACE OVER THE E SUN AFTERNOON. WILL
HIGHLIGHT THIS IN HWO FOR NOW AND HAVE LATER SHIFTS CONTINUE TO
EVALUATE SITUATION.
COLD FRONT...ASSOCIATED FRONTOGENESIS AND INSTABILITY WILL SETTLE
ALONG THE FOOTHILLS SUN NIGHT. SPLIT SUN NIGHT POPS INTO EVENING
AND OVERNIGHT PERIODS TO TIME BEST PRECIP CHANCES. BASED ON TIME
HEIGHT CROSS SECTIONS...HAD JUST A CHANCE OF PRECIP IN THE EVENING
OVER THE E...WITH LIKELY POPS OVER W. BEST CHANCES FOR SHERIDAN
WILL BE AFTER 06Z...SO REFLECTED THIS IN POP GRIDS. KEPT SLIGHT
CHANCE NE AFTER 06Z...AND LOWERED POPS TO CHANCE WEST EXCEPT KEPT
THEM HIGH OVER FOOTHILLS. LIKELY POPS OVER BIG HORNS LOOKED
REASONABLE AS N UPSLOPE FLOW BECOMES DEEPER WITH TIME OVER THIS
AREA. MODEL QPFS WERE NOT VERY HIGH...FROM SEVERAL HUNDREDTHS OF AN
INCH TO ABOUT 2 TENTHS OF AN INCH SUN NIGHT. WILL HAVE RAIN/SNOW
MIX THROUGH 06Z...THEN MOSTLY SNOW AFTER 06Z. DUE TO LOW QPF/S...QUICK
TIMING OF BEST FRONTOGENESIS AND INSTABILITY...AND BEST LIFT WELL
BELOW DENDRITIC GROWTH LAYER...NOT EXPECTING MUCH SNOW
ACCUMULATION OVER ANY AREA. MIN TEMPS IN 20S LOOKED REASONABLE
BASED ON GUIDANCE. ARTHUR
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
NOT MANY CHANGES TO THE EXTENDED FORECAST THIS MORNING. MODELS IN
PRETTY GOOD AGREEMENT UNTIL THE LATTER PART OF THE EXTENDED.
MONDAY...BOTH ECMWF AND GFS KEEPING A BAND OF PRECIPITATION
AROUND UNTIL MONDAY MORNING. INCREASED POPS SLIGHTLY IN THE
SOUTHWEST UNTIL NOON TO REFLECT SLOWER TREND OF MOVING PRECIP OUT
OF THE AREA. THEREAFTER PRECIP CHANCES RAPIDLY DECREASE WITH
DRIER AIR MOVING INTO THE AREA AND UPSLOPE FLOW BECOMING LESS
FAVORABLE. THEREFORE LOWERED POPS FOR MONDAY AFTERNOON. MADE ONLY
SLIGHT ADJUSTMENTS TO TEMPERATURES. LOOKS LIKE IT SHOULD BE A
FAIRLY CHILLY DAY...ESPECIALLY IN THE EAST. WINDS WILL DIMINISH
FROM WEST TO EAST DURING THE DAY WITH THE EASTERN ZONES REMAINING
GUSTY UNTIL MONDAY EVENING.
TUESDAY AND WEDNESDAY...AREA REMAINS UNDER NORTHWEST FLOW AS
RIDGE BUILDS OVER THE PACIFIC NORTHWEST. TEMPERATURES REBOUND
QUICKLY ON TUESDAY AND WARM EVER FURTHER ON WEDNESDAY. BOTH DAYS
SHOULD REMAIN DRY.
THURSDAY THROUGH SUNDAY...MODELS BRING SOME ENERGY DOWN FROM
CANADA AS RIDGE CONTINUES TO BUILD OVER PACIFIC NORTHWEST ON
THURSDAY. AFTER THIS...THEY DIVERGE QUITE A BIT SO LEFT CLIMO
LIKE POPS ACROSS MOST OF THE AREA...ESPECIALLY THE MOUNTAINS.
MILD TEMPERATURES SHOULD CONTINUE WITH ABOVE NORMAL READINGS
ACROSS THE AREA.
STOPPKOTTE
&&
.AVIATION...
VRF CONDITIONS WILL PREVAIL TODAY. TIGHTENING PRESSURE GRADIENTS
DUE TO AN APPROACHING LOW PRESSURE SYSTEM WILL CAUSE GUSTY WINDS
ALONG THE FRONT RANGE...ESPECIALLY IN THE KLVM AREA. SOUTHWEST
WIND GUSTS WILL RANGE FROM 25 TO 35 KTS AND INCREASE TO 30 TO 40
KTS BY EVENING. GUSTS OF 20 TO 25 KTS WILL EXTEND INTO THE
PLAINS. OTHERWISE...NO OTHER HAZARDS EXPECTED. STOPPKOTTE
&&
.PRELIMINARY POINT TEMP/POPS...
TDY SUN MON TUE WED THU FRI
-------------------------------------------------------
BIL 062 043/059 028/043 025/055 036/058 037/055 034/053
0/N 02/W 72/S 00/B 00/B 10/B 22/R
LVM 060 046/056 030/042 026/055 032/056 033/054 032/053
0/N 02/W 73/S 00/B 00/B 12/R 22/O
HDN 066 035/061 027/045 024/057 031/060 034/057 032/057
0/B 02/W 42/S 00/U 00/B 10/B 22/R
MLS 059 036/054 025/040 018/050 027/054 031/054 027/052
1/M 02/W 31/B 00/U 01/B 10/B 22/R
4BQ 061 032/060 024/040 022/053 029/057 033/057 029/055
0/N 02/W 32/S 00/U 00/B 10/B 11/B
BHK 057 033/054 021/036 016/046 026/052 028/051 024/051
1/M 03/W 31/B 00/U 01/B 10/B 11/B
SHR 061 034/066 030/041 021/056 029/058 031/056 028/055
0/B 02/W 62/S 00/B 00/B 10/B 22/O
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WARNING IN EFFECT FROM 9 PM MDT THIS EVENING TO 11
AM MST SUNDAY FOR ZONES 28-63-65-66.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Nov 2, 2:53 PM MDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 253 PM MDT FRI NOV 2 2007 MTZ028>042-056>058-063>068-WYZ098-099-032100- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 253 PM MDT FRI NOV 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT STRONG WESTERLY WINDS WILL DEVELOP IN THE VALLEYS OF THE UPPER STILLWATER AND UPPER YELLOWSTONE RIVERS AROUND LIVINGSTON AND NYE. GUSTS TO 45 MPH WILL BE POSSIBLE IN THESE AREAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL BE POSSIBLE SATURDAY ALONG THE FOOTHILLS...AND OVER THE UPPER YELLOWSTONE AND UPPER STILLWATER VALLEYS IN THE LIVINGSTON AND NYE AREAS. BY SUNDAY MORNING... SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE IN THESE AREAS. IN ADDITION...STRONG WINDS WILL SPREAD TO THE PLAINS FROM BILLINGS TO BAKER SUNDAY REACHING 20 TO 35 MPH WITH STRONGER GUSTS. A COLD FRONT WILL DROP SOUTH OUT OF CANADA INTO THE AREA BY SUNDAY EVENING. THIS SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW TO THE AREA SUNDAY NIGHT. PRECIPITATION MAY CHANGE TO SNOW OR A MIXTURE OF RAIN AND SNOW...ESPECIALLY ALONG AND NEAR THE FOOTHILLS. THE BEST CHANCE OF ACCUMULATING SNOW WILL BE OVER THE NORTHEAST FACING MOUNTAIN SLOPES AND FOOTHILLS. SNOW MAY LINGER INTO EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 3:38 PM MDT | High Wind Watch | BYZ | Carter, Custer, Fallon, Rosebud | 13 hr |
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.